MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TREPHINE ATTACHMENT 5.5MM DIAMETER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TREPHINE ATTACHMENT 5.5MM DIAMETER
Catalog Number 03.111.025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is an unknown date in (b)(6) 2018.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter phone number and email address are unavailable.Reporter is a synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown orthopedic procedure in (b)(6) 2018, the trephine attachment 7.0mm and trephine attachment 5.5mm diameter broke off in the patient during a procedure; most of the fragments were removed, but some fragments were left inside the patient.It is unknown if there were any surgical delay.Patient outcome is unknown.This report is for a trephine attachment 5.5mm diameter.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: event description: updated.Initial reporter information updated.Device evaluated by mfr: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown orthopedic procedure in (b)(6) 2018, the trephine attachment 7.0mm and 5.5mm diameter broke off in the patient.Some fragments were left inside the patient.Procedure was completed successfully with no delay.Patient outcome was reported as stable.

Brand Name
TREPHINE ATTACHMENT 5.5MM DIAMETER
Common Device Name
TREPHINE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7731091
Report Number2939274-2018-53114
Device Sequence Number1588382
Product Code HWK
UDI-Device Identifier10886982072245
UDI-Public(01)10886982072245
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;